An Ohio toddler has been revived with a lifesaving dose of Narcan after the 1-year-old was found to have overdosed on opioids on Thursday evening.
Police report that a call came into 911 around 6:30 pm from the boy’s 9-year-old brother. When the older child realized the toddler wasn’t breathing, he took actions into his own hands.
The boy was successfully revived and was able to breathe on his own a short time later. He remained at the hospital for the night in unknown condition, Fox 8 Cleveland reported.
Police are searching for the boy’s mother, who was not at the home when officers first arrived. Both children were taken into the custody of Summit County Children Services.
It was the youngest opioid overdose in the history of Akron, police said.
Narcan is a powerful drug that can often reverse the effects of opioids. However, a child should have never needed to be given a dose. Where were his parents? Were the drugs theirs in the first place?
There are so many questions that the answers have not been answered as the boy’s mother has not been located. Which leads us to ask, what kind of mother leaves her two small children at home alone??
The views expressed in this opinion article are solely those of their author and are not necessarily either shared or endorsed by EagleRising.com